Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 30, 1997, 4:57 PM CDT for Davidson County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1997, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 30, 1997, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302156 FFWBNA TNC037-010100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 457 PM CDT MON JUN 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...DAVIDSON COUNTY HEAVY RAIN AMOUNTS ESTIMATED NEAR AN INCH AND A HALF FELL OVER DAVIDSON COUNTY BETWEEN 345 AND 445 PM CDT...AND HAVE PRODUCED SOME FLASH FLOODING ALONG WHITES CREEK IN NORTHERN DAVIDSON COUNTY. OTHER STREAMS AND CREEKS WILL ALSO LIKELY RISE ABOVE FLOOD STAGE IN THE AREA AND PRODUCE FLASH FLOODING OVER THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:20 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON JUN 30 1997 LARGE AREA OF SHWRS/TSTMS MOVG INTO WRN SXNS OF MID TN ATTM. AREA OF CONVECTION ALIGNS QUITE WELL WITH MAX INSTABILITY AXIS. CONVECTN WL OVRSPRD MUCH OF MID TN AND PLATEAU THIS AFTN AND THIS EVE AS H5 S/W CROSSES RGN. XPCT CONVECTN TO DWINDLE OVR WRN SXNS BY 23Z AND OVR BNA/COLUMBIA/PULASKI/SHELBYVILLE BY 01-02Z...AND PLATEAU SHORTLY AFTER MIDNIGHT. WOULD PREFER POPS ABV GUID THIS EVE. LWR-UPR RDG AMPLIFIES OVR LWR MS VLY TUE IN RESPONSE TO STRONG S/W MOVG INTO CNTRL/NRN PLAINS. ASSOCIATED SUBSIDENCE SHOULD LIMIT AFTN CONVECTN COMPARED TO PAST COUPLE OF DAYS BUT BLV SOME TSTMS WL FIRE ESP ALONG FAVORED OROGRAPHIC AREAS DUE TO RESIDUAL LOW LVL MSTR/AFTN HEATG. ATTM BLV POPS ARE TOO LOW FOR WED. OUTFLOW FROM XPCTD MCS DVLPMNT TUE AFTN SHOULD LIE ACRS SRN IL/CNTRL IN BY WED AM. GRIDDED DATA DEPICTS AXIS OF MDT INSTABILITY EXTDG FM SRN IL SEWD ACRS MID TN. FLOW ARD RDG AXIS ALONG MS RVR WOULD FAVOR CONT SEWD MOVMENT OF BNDRY. EXTRAPOLATION WOULD PLACE BNDRY IN VCNTY OF NRN MID TN DURG MAX HEATG. ATTENDANT MSTR WITH THE RMNS OF THE MCS ALONG WITH LOW LVL MSTR ALREADY IN PLACE OVR OUR RGN SHOULD BE SUFFICIENT TO ALLOW FOR DVLPMNT OD SCT CNVTN IN VCNTY OF BNDRY. 09 BNA 69/87/70/90 62-4
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 50 min |
| Jun 30, 2:15 PM CDT | Flash Flood Warning | OHX | Stewart | 2 hr |
| Jun 30, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 37 min |
| Jun 30, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 54 min |
| Jun 30, 5:29 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.